Georgia, 2003Damaging Winds in Georgia, July 19, 2003
July 19, 2003 · NWS FFC · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 19, 1:10 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 19, 1:10 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EDT SAT JUL 19 2003
WILL KEEP POPS GOING INTO THIS EVENING AND THEN AGAIN SUNDAY
AFTERNOON AND EVENING AS DAYTIME HEATING AND ENOUGH LOW LEVEL
MOISTURE COMBINE TO FORM SCATTERED THUNDER. NOT MUCH CHANGE TO THE
EXTENDED. POPS STILL LOOKING GOOD FOR TUESDAY THROUGH THURSDAY AS A
COLD FRONT DROPS INTO THE STATE AND LINGERS FOR A COUPLE OF DAYS
UNTIL THE UPPER TROUGH SHARPENS OVER THE ERN U.S. STUCK PRETTY CLOSE
TO MOS TEMPS.
.PRELIMINARY POINT TEMPS/POPS...
KATL 70 89 71 87 / 30 20 20 30
KAHN 70 90 70 88 / 30 20 20 30
KGVL 67 88 69 86 / 30 20 20 30
KRMG 68 90 69 90 / 30 20 20 30
KCSG 73 91 73 90 / 50 30 20 30
KMCN 71 91 72 90 / 50 30 20 30
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
17
Hazardous weather outlook, Jul 19, 5:15 AM EST, 10 hours 40 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191545-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 AM EDT SAT JUL 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING IN NORTH
AND CENTRAL GEORGIA.
.SYNOPSIS...
A WEAK BOUNDARY AT LOW LEVELS OF THE ATMOSPHERE WILL REMAIN
STATIONARY OVER TENNESSEE AND NORTHERN GEORGIA THROUGH THE DAY.
SOUTH OF THIS BOUNDARY...ABUNDANT MOISTURE WILL POOL AND PROVIDE A
FOCUS FOR AFTERNOON AND EVENING THUNDERSTORMS.
.PRIMARY HAZARD...
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTH AND CENTRAL
GEORGIA TODAY. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE
LIMITS...WITH DAMAGING WINDS AND FLOODING RAINS BEING THE PRIMARY
THREATS. SOME SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER STORMS.
ALTHOUGH THUNDERSTORMS WILL BE SCATTERED ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA...THE MOST INTENSE STORMS SHOULD BE CONFINED TO AN AREA
SOUTH OF A LINE FROM ROME TO BLAIRSVILLE. THUNDERSTORMS WILL BEGIN
FORMING LATE THIS MORNING IN NORTHWEST GEORGIA AND THEN SPREAD INTO
CENTRAL GEORGIA DURING THE AFTERNOON.
.DISCUSSION...
THE AIRMASS OVER GEORGIA THESE PAST FEW DAYS HAS CHANGED LITTLE.
THEREFORE...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE SCATTERED
OVER THE AREA. INSTABILITY WILL BE GREATEST WITH THE AFTERNOON
HEATING SOUTH OF A BOUNDARY LYING ACROSS TENNESSEE THIS MORNING.
CAPE VALUES OF 2000 ARE LIKELY. WIND PROFILES AND DRY AIR AT
MID-LEVELS WILL AID IN SOME OF THESE THUNDERSTORMS PRODUCING
MICROBURST WINDS UP TO 60 MPH AND SMALL HAIL. WITH THE ABUNDANT
MOISTURE...LOCAL FLOODING IS ALSO POSSIBLE. ANY SEVERE STORMS WILL
BE ISOLATED IN NATURE AND BRIEF IN DURATION.
.FOR SPOTTERS...
DUE TO THE ISOLATED AND PULSE-TYPE NATURE OF THE SEVERE
STORMS...SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...IF THE
STORMS BECOME BETTER ORGANIZED...LIMITED ACTIVATION MAY BE NECESSARY.
.DAY TWO THROUGH DAY SEVEN...
THUNDERSTORMS ARE WEATHER EXPECTED EACH DAY NEXT WEEK EXCEPT FRIDAY.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, Jul 19, 2:33 PM EST, 1 hour 22 minutes before
GAZ075-076-192000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SAT JUL 19 2003
...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN NORTHERN
JEFFERSON AND GLASCOCK COUNTIES UNTIL 400 PM EDT...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF GIBSON...MOVING EAST AT 15 MPH.
THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 400 PM EDT.
Special weather statement, Jul 19, 2:36 PM EST, 1 hour 19 minutes before
GAZ095-105-107-192000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT SAT JUL 19 2003
...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN PULASKI...
HOUSTON AND DOOLY COUNTIES UNTIL 400 PM EDT...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNADILLA...MOVING NORTHEAST AT 5 MPH.
IN ADDITION TO THE FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL CAN
ALSO BE EXPECTED FROM UNADILLA TO HAWKINSVILLE AS THESE STORMS MOVE
ACROSS THOUGH 4 PM.
Special weather statement, Jul 19, 2:57 PM EST, 58 minutes before
GAZ076-192030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT SAT JUL 19 2003
...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN JEFFERSON
COUNTY UNTIL 430 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTH OF WRENS...MOVING SOUTHEAST AT 20
MPH.
IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINFALL CAN ALSO BE EXPECTED AS THESE STORMS MOVE ACROSS
WRENS...WRENS MEMORIAL AIRPORT AND MATTHEWS THROUGH 430 PM.
Special weather statement, Jul 19, 3:23 PM EST, 32 minutes before
GAZ078-192100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT SAT JUL 19 2003
...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN HARRIS COUNTY
UNTIL 500 PM EDT...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THE FRANKLIN D ROOSEVELT STATE
PARK...MOVING SOUTH AT 5 MPH.
IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINFALL CAN ALSO BE EXPECTED AS THIS STORM MOVES ACROSS THE PINE
MOUNTAIN VALLEY AREA THROUGH 5 PM.
Special weather statement, Jul 19, 3:35 PM EST, 20 minutes before
GAZ060-192100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT SAT JUL 19 2003
...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN PUTNAM COUNTY
UNTIL 500 PM EDT...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES WEST OF EATONTON...MOVING SOUTHEAST AT 5
MPH.
IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINFALL CAN ALSO BE EXPECTED ACROSS WILLARD AND AREAS WEST OF
EATONTON THROUGH 5 PM.
Special weather statement, Jul 19, 3:48 PM EST, 7 minutes before
GAZ109-192115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT SAT JUL 19 2003
...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN DODGE COUNTY
UNTIL 515 PM EDT...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTMAN...MOVING EAST AT 20 MPH.
IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINFALL CAN ALSO BE EXPECTED AS THESE STORMS MOVE ACROSS AREAS
BETWEEN EASTMAN AND CHAUNCEY THROUGH 515 PM EDT.
Thunderstorm Wind, Putnam
- When
- July 19, 3:55 PM EST
- Where
- Putnam County, 1 mi W of Eatonton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.317, -83.400
The Putnam county 911 center reported that several trees and power lines were down on Georgia Highway 16 just west of town.
Thunderstorm Wind, Butts
- When
- July 19, 4:00 PM EST
- Where
- Butts County, Cork
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.217, -83.867
The Jackson News Argus reported that a large 150 year-old Red Oak tree was uprooted during a thunderstorm. The tree fell on a 1992 Buick, destroying the vehicle, and also caused damage to the garage and part of the house. A cat, hiding underneath the vehicle, was also killed during the event.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Utah, July 19, 20032 deaths · 3 injured · 1 event
- Tornadoes and Hail in Minnesota, July 19, 2003$6.0 million · F0 · 40 events
- Tornado and Hail in North Dakota, July 19, 2003$4.0 million · F0 · 31 events
- Flash Flood in Nevada, July 19, 2003$250,000 · 1 event
- Lightning Strikes in South Carolina, July 19 to 21, 2003$175,000 · 2 events
- Tornado and Hail in North Carolina, July 19, 2003$25,000 · F1 · 14 events
- Hail in Minnesota, July 19, 20031 injured · $100,000 · 2.5 in hail · 1 event
- Hail in Nebraska, July 19, 2003$54,000 · 1.75 in hail · 10 events
- Damaging Wind in Louisiana, July 19, 2003$40,000 · 50 kt wind · 1 event
- Lightning Strike and Heavy Rain in North Carolina, July 19 to 21, 2003$30,000 · 2 events
- Hail and Damaging Wind in Alabama, July 19, 2003$20,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Minnesota, July 19, 20031.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334634, 5334635.